MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV MARKSMAN; CATHETER, CONTINUOUS FLUSH

MEDTRONIC MEXICO S. DE R.L. DE CV MARKSMAN; CATHETER, CONTINUOUS FLUSH
Model Number FA-55150-1030
Medical Device Problem Codes Retraction Problem (1536); Device Damaged by Another Device (2915); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/28/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that the marksman catheter was used to deliver a pipeline flex flow diversion stent.After the stent was successfully placed in position and deployed, the stent delivery system push rod could not be inserted (retracted) into the catheter; the small wings at the distal end of the push rod were stuck at the distal end of the catheter.No patient symptoms or complications were associated with this event.The patient was undergoing surgery for treatment of an intracranial aneurysm.It was noted the patient's vessel tortuosity was normal.Right femoral artery access vessel diameter was 7 mm.The reported device and any accessory devices were prepared, and the catheter was flushed, as indicated in the instructions for use (ifu).Additional information was received.The aneurysm was in the right ophthalmic artery segment, approximately 5x4x3.4 mm.The operator suspected that the small wing of the push rod was stuck in the distal end of the catheter and the push rod could not be retracted after the stent was deployed.An attempt was made to retract the push rod into the catheter was unsuccessful, therefore, the entire push rod and catheter were withdrawn from the body, and then the catheter was reinserted to continue the surgery.The cause of the resistance was not determined.Continuous saline flush was administered and maintained as indicated in the ifu.No damage to the pipeline pushwire or catheter was observed.
 
Additional Manufacturer Narrative
Continuation of d10:pipeline flex stent model ped-425-16, lot number d048268.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received.The pipeline was successfully deployed, and there was no complaint regarding the stent itself.However, after stent deployment, the pushrod could not be retrieved into the marksman, which increased the difficulty of the procedure.
 
Additional Manufacturer Narrative
Updated b5, d9.H3: analysis results were not available at the time of this report.A follow-up will be sent once analysis is complete.H6: the evaluation codes have been updated for this event.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
H3: product analysis ¿ as found condition: the pipeline flex pushwire and marksman catheter were returned for analysis within a shipping box; and within a plastic bio-pouch.The pipeline flex pushwire was returned within the marksman catheter.The pipeline flex braid was not returned for analysis.Therefore, any contributing factors could not be assessed.¿ damage location details: the pushwire extending out from catheter hub.In addition, the sleeves and tip coil were deployed from catheter distal tip.No bent or kink was found with pushwire.The distal hypotube and ptfe shrink tubing were found to be intact with no signs of elongation.The dps sleeves were found intact with no signs of damage.No defects were found with the distal marker, re-sheathing marker, re-sheathing pad or with the proximal bumper and tip coil.No flash or voids molded were observed in the hub.No damage was found with hub.No bent or kink was found with catheter body.The marksman catheter tip and marker were examined; and no damage was found.No other anomalies were observed.¿ testing/analysis: the total and usable lengths of marksman catheter were measured to be within specifications.The catheter was flushed with water and water exited out of the distal tip.The catheter was then tested by running an in-house 0.0265¿ mandrel through catheter tip and hub.The mandrel successfully passed through the catheter hub and tip with no issues.¿ conclusion: based on the analysis findings, the pipeline flex and marksman catheter could not be confirmed to have resistance as no defect were found with the pipeline flex pushwire and marksman catheter.No resistance was observed during testing.Possible causes include incompatible catheter, damaged catheter, burrs, bumps, kinks or other damage on ped or pushwire, frayed ends on braid, patient vessel tortuosity, user does not maintain continuous flush, and users pulls back on/torques wire while advancing ped in microcatheter.The marksman catheter is compatible to use with pipeline flex, the patient's vessel tortuosity was normal, and the catheter was continually flushed with heparanized saline as indicated in the ifu.Which eliminates these factors out as potential causes.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
MARKSMAN
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23663098
Report Number9617601-2025-03062
Device Sequence Number8910165
Product Code KRA
UDI-Device Identifier00847536026261
UDI-Public(01)00847536026261(17)270814(10)229480132
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K091559
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFA-55150-1030
Device Catalogue NumberFA-55150-1030
Device Lot Number229480132
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/28/2025
Supplement Date Received by Manufacturer11/19/2025
01/05/2026
Initial Report FDA Received Date11/26/2025
Supplement Report FDA Received Date12/11/2025
01/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Patient Age65 YR
Patient SexFemale